vaccination side affects

LazyLion

King of de Jungle
Joined
Mar 17, 2005
Messages
103,980
J&J once off is apparently worse than the Pfizer side effects (either dose).
 

Leno

Expert Member
Joined
May 15, 2005
Messages
1,985
Where did you get the J&J jab? As far as I know, it's not available in SA.
I got mine at NMU (Nelson Mandela University) walk in center
They started this week with J&J (They still doing 2nd shots Pfizer)

Some stock must have been released from Aspen or arrived from elsewhere to replace the destroyed stock.
 

semaphore

Honorary Master
Joined
Nov 13, 2007
Messages
12,928
So wanted to add, about 10 hours after I got vaccinated I had a very light fever. Enough to keep me warm in this kak cold but also enough to stop me from getting to sleep.

So basically this after first Pfizer jab (and I'm in my late 30s for better context):

2-3 hours - mild arm ache and fatigue
6-8 hours - mild arm ache and heavy fatigue
10 hours - mild arm ache, heavy fatigue, and light fever
The next morning (now) - mild arm ache
Mild arm ache last night around midnight, still sore this morning. No other side effects.
 

bwana

MyBroadband
Super Moderator
Joined
Feb 23, 2005
Messages
82,532
I got mine at NMU (Nelson Mandela University) walk in center
They started this week with J&J (They still doing 2nd shots Pfizer)

Some stock must have been released from Aspen or arrived from elsewhere to replace the destroyed stock.
Got J&J from outside the spar just now. Surprised there weren't any queues.

Even got some free Panado

IMG_8059.JPG
 
Last edited:

Skankhunt

Expert Member
Joined
Jun 1, 2007
Messages
3,009
A friend of mine got her first Pfizer yesterday and within an hour her nose started bleeding. A very unusual side effect though, but after googling, it's certainly not the first.
 
  • Wow
Reactions: Yuu

rvZA

Executive Member
Joined
Jan 3, 2021
Messages
5,637
Got J&J from outside the spar just now. Surprised there weren't any queues.

Even got some free Panado

View attachment 1113546

Yep, many people who got their first or second vaccines and got any side effect do run to doctors. Most will walk away with some sort of prescription with Panado or something similar.

All side effects, no matter what they are, or how severe for now are seen as normal.

Still many years of research needs to be done on side effects and who gets it and why. Still way too little information available.
 

Elon

Senior Member
Joined
Aug 22, 2016
Messages
742
Yep, many people who got their first or second vaccines and got any side effect do run to doctors. Most will walk away with some sort of prescription with Panado or something similar.

All side effects, no matter what they are, or how severe for now are seen as normal.

Still many years of research needs to be done on side effects and who gets it and why. Still way too little information available.
It actually isn’t such a huge mystery. Viruses and bacteria evolve into new strains / variants to get around our defenses and exploit our weaknesses as they go along, and one way we as a species counter that is by constantly mixing up our own dna so that we don’t all share the same weaknesses. It’s simply due to genetic variation, really.
 

bromster

Executive Member
Joined
Nov 2, 2012
Messages
5,249
A reminder to those that don't know.

Try not to take pain killers or anti inflammatory stuff after getting vaccinated unless it becomes necessary. Helps the vaccine work better and provide stronger immunity.
 

Geoff.D

Honorary Master
Joined
Aug 4, 2005
Messages
23,949
I had exactly the same.
1st dose of Pfizer.
The sore arm (really nothing more than a bit of muscle pain) was expected.
The restless night was not. It was not a fever. Was like a weird alertness.
Stress of worrying about showing symptoms. Then because you experience nothing you now start worrying about not experiencing anything. A vicious circle.
Relax go to sleep and just forget it. Mind over matter. If you then experience something abnormal then that might just be a genuine thing to report.
 

Iwojima

Expert Member
Joined
Jan 16, 2007
Messages
3,493
From what I can surmise from those I know who've had it:

Sore arm - super common.
A day of feeling a bit flu-ish - fairly common.
A week of feeling like you have a proper case of flu - not uncommon.
 

sand_man

Honorary Master
Joined
Jun 4, 2005
Messages
32,941
34591d48c8d2fe8a5cb91b160a3cbabf.jpg

..
 

ch@rge

Well-Known Member
Joined
Jun 8, 2010
Messages
401
Had the J&J shot.

Felt terrible the next day - very fluish, tired and aches/pains.

After about 48 hours, I was back to normal. It seems that the J&J shot hits younger people more than the older folk.
 

noxibox

Honorary Master
Joined
Apr 6, 2005
Messages
21,026
A reminder to those that don't know.

Try not to take pain killers or anti inflammatory stuff after getting vaccinated unless it becomes necessary. Helps the vaccine work better and provide stronger immunity.
Yes, it is not a problem to take them afterwards as long as you wait until you have symptoms rather than taking as a prophylaxis. Research results say don’t take them beforehand.
 

Geoff.D

Honorary Master
Joined
Aug 4, 2005
Messages
23,949
Had the J&J shot.

Felt terrible the next day - very fluish, tired and aches/pains.

After about 48 hours, I was back to normal. It seems that the J&J shot hits younger people more than the older folk.
Very few older people have had the J&J (amongst the population, not the HCWs and other identified groups).
 

ch@rge

Well-Known Member
Joined
Jun 8, 2010
Messages
401
Very few older people have had the J&J (amongst the population, not the HCWs and other identified groups).
I was part of an identified group - this was merely our observation.

Under 40s felt terrible the next day - under 30s took two days off.
 

bwana

MyBroadband
Super Moderator
Joined
Feb 23, 2005
Messages
82,532
Very few older people have had the J&J (amongst the population, not the HCWs and other identified groups).
Why? Is it because of availability? It'a not like people really have much of a choice, is it? You get what's offered.
 

chrisc

Executive Member
Joined
Aug 14, 2008
Messages
9,637
I think (my opinion only) that the way the nurse or doctor administers the injection affects your experience. For both my jabs, it was a doctor and he pinched a section of skin to make a lump and put the needle in.

There was the faintest of pricks. My medical professor friend said his nurse simply jammed the needle in without any finesse and it was a bit more painful than he thought it should be. He himself has administered thousands of injections and there is a right way and a wrong way

Then my neighbour had his jab and when the nurse pulled out the needle, he said he forgot to swab the area beforehand. Too much haste and not enough care
 
Top